0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

THROMBOPENIC PURPURA FOLLOWING QUINIDINE

PHILLIP L. NUDELMAN, M. D.; IRVING L LEFF, M. D.; Clifton D. Howe, M. D.
JAMA. 1948;137(14):1219-1220. doi:10.1001/jama.1948.82890480007009.
Text Size: A A A
Published online

Thrombopenic purpura following the administration of quinine occurs occasionally,1 but thrombocytopenic purpura following the use of its optical isomer quinidine is, apparently, extremely rare The only case in the literature is one concerning a 27 year old woman who during a second course of quinidine sulfate therapy had hemorrhages in the skin and gingival bleeding after taking a total dose of approximately 8 Gm. of the drug.2 When the patient had completely recovered, the clinical and hematologic picture was reproduced by the administration of one dose of 0.4 Gm of quinidine sulfate

We wish to report another instance of this idiosyncrasy to the drug.

REPORT OF CASE  An Italian-born seamstress aged 57 years with hypertensive and rheumatic heart disease was admitted Jo this hospital Aug. 1, 1947, complaining of dyspnea of two weeks' duration and frequent attacks of paroxysmal tachycardia over many years. There was no history of

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Letters

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();